On queuing lengths in on-line switching
Artikel i vetenskaplig tidskrift, 2005

Queues that temporarily store fixed-length packets are ubiquitous in network switches. Scheduling algorithms that prevent packet-loss are always desirable. Longest-Queue-First (LQF) is an on-line greedy algorithm widely exploited because of its simplicity and efficiency. In this paper, we give improved bounds on the competitive ratio of LQF in terms of the worst-case queuing length, parameterized with respect to the optimal queuing length of a clairvoyant adversary. This gives a better picture of LQF's performance under heavy traffic than the usual (unparameterized) competitive ratio. We also discuss randomization, and we conclude with some intriguing open problems regarding a two-dimensional generalization of the problem.

parameterized competitive ratio

online switching



Peter Damaschke

Chalmers, Data- och informationsteknik, Datavetenskap

Zhen Zhou

Hong Kong University of Science and Technology

Theoretical Computer Science

0304-3975 (ISSN)

Vol. 339 2-3 333-343


Data- och informationsvetenskap



Mer information